73.4K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Stopping tamoxifen and calcium tablets

4 REPLIES 4
Arl
Member

Re: Stopping tamoxifen and calcium tablets

Hi Katiecue
That’s a strange one your doctor ring to tell you that you can stop the tamoxifen after 9yrs, obviously they haven’t counted properly! I’m on them to for 10yrs and that’s how long I will be on them, I know a lot of people that can’t tolerate them, I just don’t want to risk the cancer ever coming back, especially being so young. I am 46 now I’ve been on them about 6yrs now. x
KP14YNE
Member

Re: Stopping tamoxifen and calcium tablets

I was put on tamoxifen this year and was told I’d be on it for 10 years, however I know people who only had to take it for 5. Because the tamoxifen will have suppressed your hormones it should also have reduced your chances of the cancer coming back. I wasn’t told I’d be put on anything else afterwards. Personally I didn’t find my doctor much help, mainly because they’re not cancer specialists. Can you speak to your breast consultant? I think being told to just stop with no support is a bit poor! 🙂
Katiecue
Member

Re: Stopping tamoxifen and calcium tablets

Thank you x
ann-m
Community Champion

Re: Stopping tamoxifen and calcium tablets

Hi Katie,
It might be an idea to post this in the ‘ask our nurses’ part of the forum.
Now must of us take hormone treatment for 10 years, so it sounds like you’ve done the recommended time, but as you say, as you're 42 it would be good to discuss this with a relevant pro, so you’re sure about it in your own mind.
ann x
Katiecue
Member

Stopping tamoxifen and calcium tablets

Today I had a telephone discussion with a doctor from my surgery to review my medications. A doctor who took a minute to read my notes said I can stop taking them both straight away and oh by the way you may feel angry moody etc as the hormones are imbalanced to start with. I am only 42 have taken tamoxifen for 9 years. I presumed I would go to some other medication?! Any thoughts?